Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 35, NWS Indianapolis, IN

April 30, 2025Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this tornado warning at Apr 30, 2025, 6:43 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2025, 6:43 PM EDT (22:43 UTC)
Expired
Apr 30, 2025, 7:15 PM EDT
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:40 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WFUS53 KIND 302243
TORIND
INC093-101-302315-
/O.NEW.KIND.TO.W.0035.250430T2243Z-250430T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
643 PM EDT Wed Apr 30 2025

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  East central Martin County in southwestern Indiana...
  Southwestern Lawrence County in south central Indiana...

* Until 715 PM EDT.

* At 643 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Shoals, or 16 miles southwest of Bedford, moving
  east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bedford, Mitchell, and Huron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3867 8675 3875 8679 3886 8646 3869 8645
      3869 8668 3867 8668
TIME...MOT...LOC 2243Z 260DEG 22KT 3870 8673 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

ME
1 follow-up statement
656 
WWUS53 KIND 302301
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
701 PM EDT Wed Apr 30 2025

INC101-302311-
/O.CAN.KIND.TO.W.0035.000000T0000Z-250430T2315Z/
Martin IN-
701 PM EDT Wed Apr 30 2025

...THE TORNADO WARNING FOR EAST CENTRAL MARTIN COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.

LAT...LON 3870 8666 3879 8668 3886 8646 3870 8645
TIME...MOT...LOC 2301Z 251DEG 18KT 3875 8660 

$$

INC093-302315-
/O.CON.KIND.TO.W.0035.000000T0000Z-250430T2315Z/
Lawrence IN-
701 PM EDT Wed Apr 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHWESTERN LAWRENCE COUNTY...

At 701 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Bedford, moving east at 20 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bedford and Mitchell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3870 8666 3879 8668 3886 8646 3870 8645
TIME...MOT...LOC 2301Z 251DEG 18KT 3875 8660 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

ME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:43 PM EDT, 0 minutes earlier. Its key messages:

  • Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm
  • Primary threats this evening include damaging winds, hail, and isolated tornadoes
  • Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong
Area forecast discussion, Apr 30, 6:43 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
643 PM EDT Wed Apr 30 2025

.KEY MESSAGES...

- Scattered strong to severe storms in SW and South Central
  Indiana 5pm-10pm

- Primary threats this evening include damaging winds, hail, and
  isolated tornadoes

- Additional showers and storms late tonight into tomorrow
  afternoon, a few of which could be strong

&&

.SHORT TERM (This evening through Thursday)...
Issued at 303 PM EDT Wed Apr 30 2025

This evening...

Focus this evening and tonight will be on portions of Southwest
and South Central Indiana as scattered thunderstorms develop
along a warm frontal boundary slowly pushing north through the
state. Hi-res CAMs have been consistent over the past 24 hours in
showing the potential for scattered strong to severe storms in
this region right along the aforementioned boundary. IND ACARs
soundings this afternoon show an environment north of the boundary
characterized by drier and stable low levels, not conducive for
sustained severe weather development. South of the boundary, SDF
ACARs sounding shows a very different airmass characterized by
steeper low level lapse rates, mid to upper 60s dew points,
sufficient CAPE, backed SE low level winds, and sufficient
effective bulk shear and helicity to support discrete supercells
and severe weather. Therefore, main focus area will be along and
south of the warm frontal feature, particularly in Knox, Daviess,
and Martin counties...and to a lesser extent surrounding counties
depending on how far north this boundary moves. Timing looks to be
5pm - 10pm for the best chance for any severe storms, with the
potential for a marginal severe threat to extend up to the I-70
corridor 9pm to 2am as the front moves northward...however
confidence in the extent of the severity northward is lower, but
still high enough threat to mention here and monitor. An
increasing low level jet and warm frontal push could be enough to
allow for severe storms to persist northward, so keeping a close
eye on where the frontal boundary sets up. Storms that outpace the
warm front likely would weaken fast in a more stable environment.

Late tonight into tomorrow...

Toward the latter half of the overnight hours and into the early
morning, short term guidance shows isolated to scattered showers
and storms still around within the broad warm sector ahead of a
cold front to the west. Lower confidence in the coverage of
showers or storms 06z onward into the morning; however an
increasing low level jet, unidirectional SW shear through the
column and a skinny CAPE profile may lead to a heavy rain threat
with convection moving over the same areas. Marginal risk for
severe weather exists during this timeframe; however with waning
instability, thinking the main threat will be heavy rain and
lightning.

The main area of low pressure pushes northeast through Illinois and
Michigan during this time frame and tomorrow with a cold front
hanging back until the evening hours, leaving Indiana within the
broad warm sector nearly all day Thursday. Depending on how
widespread morning convection is and how long it persists, there
could be a secondary round of convection during the mid afternoon
to evening hours tomorrow. If the atmosphere is able to recover,
forecast soundings show an environment conducive for discrete and
multicell storms capable of producing damaging winds and hail
before the cold front pushes through. The coverage and severity of
this round will likely depend on how much recovery takes place
after morning convection; therefore confidence is only marginal at
the moment, but will rise tonight as we see how overnight and
early morning convection evolves.

During this time, expect above average lows with temperatures holding
steady in the 60s to near 70 overnight and then back into the 70s
tomorrow depending on how much sun is realized and how long the
dry break is.

&&

.LONG TERM (Thursday night through Wednesday)...
Issued at 303 PM EDT Wed Apr 30 2025

Key Messages:

- Showers and thunderstorms possible Friday afternoon and evening

Friday:

The upper wave will finally reach the Ohio Valley by Friday,
along with a trailing pressure trough. This upper wave will be
rather amplified in the upper levels leading to strong upper level
dynamics. However, the low level kinematics will be lacking
without any strong negative height tendency over the region. With
that said, strong cooling aloft should lead to steep lapse rates
over central Indiana Friday afternoon. The resulting environment
should be isolated to scattered showers and thunderstorms. If
these storms are able to reach the strong dynamics aloft, greater
ventilation could lead to clusters and modest organization, with a
non-zero damaging wind and hail threat. Any severe weather that
does occur should be very isolated.

Without strong forcing in the buoyant sector, overall rain amounts
should be spotty, but generally less than a half an inch, with
most locations receiving less than a tenth. Temperatures will be
curbed some in the afternoon with the greatest warm air east of
central Indiana by Friday. The current expectation is for highs in
the low 70s.

Saturday through Monday:

The upper trough is generally expected to depart to the east this
weekend. With that said, there is some uncertainty on how quickly
the vorticity lobe will be able to exit, with the parent jet
stream well north into Canada. There is currently a bimodal
distribution in the evolution of the upper level pattern with half
the LREF showcasing a cut-off upper low remaining over the Ohio
Valley, and the other half pushing the trough into the Mid-
Atlantic and strong upper level ridging in its wake. If the cut-
off low comes to fruition, temperatures will remain mild with
highs in the upper 50s to 60s and scattered light rain chances and
mostly cloudy skies. On the other hand, if upper ridging
develops, resulting subsidence should allow for mostly clear
skies, highs in the mid to upper 70s and an extended dry period.

Next Tuesday Onward:

Regardless of this weekend's weather, long range trends are pointing
towards warming than normal conditions for a majority of next
week. As the warm dome of air develops, amplifying waves upstream
could develop leading to a potentially active pattern late next
week/weekend. Confidence on conditions beyond next Thursday is low
though, as of this forecast issuance.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 642 PM EDT Wed Apr 30 2025

Impacts:

- Mainly VFR Conditions, however brief MVFR/IFR conditions possible
in TSRA this evening.

Discussion:

A warm front lifting north across Central Indiana will result in ISO-
SCT TSRA this evening across the TAF sites. Easterly winds ahead of
the front at 00Z will shift to southerly in the wake of the front by
the overnight hours. HRRR suggest convective development across
southern Indiana this evening before lifting northward by late this
evening. This will result in TSRA/SHRA passing across the TAF sites
producing brief MVFR conditions with passage. At this time precip
should end by 04Z, leading to a return to VFR at the Taf sites.

Rain chances will persist on Thursday as the TAF sites remain in the
warm sector and upper forcing is expected to continue to pass within
the quick southwest flow aloft.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CM
LONG TERM...CM
AVIATION...Puma
Hazardous weather outlook, Apr 30, 3:47 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
347 PM EDT Wed Apr 30 2025

INZ021-028>031-035>049-051>057-060>065-067>072-012000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
347 PM EDT Wed Apr 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe storms are possible in southwest and
southern Central Indiana, mainly between 5-10 PM EDT. Primary
threats this evening include damaging winds, hail, and isolated
tornadoes.

Additional showers and thunderstorms are possible late tonight into
tomorrow afternoon, a few of which could be strong. Lightning is a
threat from any thunderstorm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible on Thursday through Friday night and again
on Saturday night. At this time, widespread severe weather is not
expected but an isolated severe thunderstorm cannot be ruled out.
Lightning is a threat with any thunderstorm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Apr 30, 5:32 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
532 PM EDT Wed Apr 30 2025

INZ068-302200-
Daviess IN-
532 PM EDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of southern Daviess
County through 600 PM EDT...

At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Washington, or 7 miles northeast of Petersburg, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Washington, Montgomery, Cannelburg, Alfordsville, and Glendale
Fishery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 8696 3850 8698 3851 8700 3851 8704
      3850 8706 3854 8711 3853 8712 3853 8714
      3852 8713 3852 8715 3853 8715 3855 8719
      3855 8721 3854 8723 3862 8724 3880 8693
      3850 8692 3849 8695
TIME...MOT...LOC 2132Z 245DEG 15KT 3855 8715

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ME
Local storm report, Apr 30, 5:45 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
545 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Hail             5 SE Washington         38.61N 87.11W
04/30/2025  M1.00 Inch       Daviess            IN   Public

&&
Local storm report, Apr 30, 5:53 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
553 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Hail             5 NW Glendale Fishery   38.59N 87.11W
04/30/2025  M1.00 Inch       Daviess            IN   Public

            Report from mPING: Quarter (1.00 in.).

&&

cc
Local storm report, Apr 30, 6:19 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
619 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     Hail             3 N Glendale            38.62N 87.07W
04/30/2025  E1.50 Inch       Daviess            IN   Public

            Public report received from X.

&&

cc
Local storm report, Apr 30, 6:32 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Hail             Shoals                  38.67N 86.79W
04/30/2025  E1.75 Inch       Martin             IN   Emergency Mngr

&&

BH
Local storm report, Apr 30, 6:39 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
639 PM EDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Hail             1 NW Loogootee          38.68N 86.92W
04/30/2025  M1.25 Inch       Martin             IN   Public

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:32 PM EDTSpecial Weather StatementINDDaviess28 min
Apr 30, 5:36 PM EDTSevere Thunderstorm WarningINDDaviess, Martin39 min
Apr 30, 6:11 PM EDTSevere Thunderstorm WarningINDDaviess, Martin49 min
Apr 30, 6:29 PM EDTSevere Thunderstorm WarningINDDaviess, Martin31 min
Apr 30, 6:33 PM EDTTornado WarningINDDaviess, Martin24 min
Apr 30, 7:09 PM EDTSevere Thunderstorm WarningINDLawrence51 min
Apr 30, 7:42 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence48 min

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.